Overdose of Hypnotic

Topics: Suicide, Benzodiazepine overdose, Drug overdose Pages: 2 (1039 words) Published: October 22, 2014

Intentional Overdose of a Hypnotic
How does Temazepam work, and what are the indications for its prescription? What are the onset, duration and peak of the drug? Tamazepam acts at many levels in the CNS, producing generalized depression. Effects may be mediated by GABA, an inhibitory neurotransmitter. Therapeutic Effects: Relief of insomnia

Prescription indication: Short-term management of insomnia.
Onset- 30 Mins
Peak- 2-3 hrs
Durations- 6-8 hrs
What are the signs and symptoms of a Temazepam overdose?
Overdose symptoms may include extreme drowsiness, confusion, muscle weakness, slurred speech, tremors, a slow heartbeat, shallow breathing, feeling light-headed, fainting, seizure (black-out or convulsions), and coma. What are the treatments to evacuate the stomach? How would the nurse perform these techniques? One treatment to evacuate the stomach after an overdose is a gastric lavage to remove unabsorbed drugs from the stomach. Activated charcoal may be given to bind drugs and keep them in the stomach and intestines. This will reduce the amount that is absorbed into the blood and is expelled though their stool. During gastric lavage the nurse will pass a tube down the patient’s esophagus via mouth or nose. The nurse will move the tube down to the stomach of the patient. The nurse will then secure the tube to the patient and test for proper placement. The nurse can shoot air into the tube and listen for a swoosh sound in the stomach to help determine proper placement. A more accurate test can be testing the ph of the contents that is suctioned through the tube. The most accurate way to find proper placement is through an x-ray but in an emergency drug overdose this may not be an option. Once tube placement has been determined to be accurate the nurse will instill small amounts of fluid into the tube and will flush out the stomach by removing the fluid after it is in the stomach. Activated charcoal needs to be mixed with...
Continue Reading

Please join StudyMode to read the full document

You May Also Find These Documents Helpful

  • overdose Essay
  • Essay on Overdose
  • Essay on Drug Overdose
  • Diphenhydramin (Benadryl) Overdose Essay
  • Drug Overdose and Its Effects Essay
  • A General Hypnotic Induction (Pmr) Essay
  • Using Extended Hypnotic Language Patterns Essay
  • Basic Emergency Care "drug overdose" Essay

Become a StudyMode Member

Sign Up - It's Free